Alert archive / Florida / Special Weather Statements in 2008

Special Weather Statement, NWS Miami, FL

August 6, 2008Collier County, Florida

NWS Miami, FL issued this special weather statement at Aug 6, 2008, 4:37 PM EDT for Collier County, Florida. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2008, 4:37 PM EDT (20:37 UTC)
Expired
Aug 6, 2008, 5:00 PM EDT
In force
23 min
Issued by
NWS Miami, FL

County Collier County, FL

The radar

The Miami radar (KAMX), 99 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.6 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2008-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3423 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2008-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3423 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
635 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMFL 062037
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
437 PM EDT WED AUG 6 2008

FLZ069-070-075-062100-
MAINLAND MONROE FL-COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY 
FL-
437 PM EDT WED AUG 6 2008

...STRONG THUNDERSTORMS AFFECTING SOUTHERN COLLIER AND NORTHERN 
MAINLAND MONROE COUNTIES...

AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
CLUSTER OF STRONG THUNDERSTORMS CENTERED 5 TO 10 MILES SOUTHEAST OF 
OCHOPEE. THIS CLUSTER OF STORMS WAS MOVING SOUTHWEST AT 5 TO 10 MPH.

THESE STORMS WILL AFFECT...

EVERGLADES CITY...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2606 8144 2582 8092 2563 8104 2579 8139
      2581 8138 2581 8135 2582 8135 2583 8137
      2585 8138 2584 8139 2585 8141 2587 8147
      2589 8148 2585 8150 2588 8154
TIME...MOT...LOC 2035Z 040DEG 10KT 2582 8126

$$

70/DD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 6, 2:12 PM EDT, 2 hours 25 minutes earlier.

Area forecast discussion, Aug 6, 2:12 PM EDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
212 PM EDT WED AUG 6 2008

...WETTER PATTERN SETTING UP FOR THE EAST COAST AREAS THIS WEEKEND
INTO EARLY NEXT WEEK...

.DISCUSSION...
THE EAST AND WEST COAST SEA BREEZES WERE DEVELOPING ALONG BOTH
COASTS EARLY THIS AFTERNOON WITH ISOLATED SHOWERS AND THUNDERSTORMS
ALONG THE SEA BREEZES. THE EAST COAST SEA BREEZE WILL MOVE WEST
ACROSS SOUTH FLORIDA THIS AFTERNOON...WHILE THE WEST COAST SEA
BREEZE REMAINS NEAR THE WEST COAST. SO THE SHOWERS AND
THUNDERSTORMS THAT DEVELOP THIS AFTERNOON WILL BE MAINLY OVER THE
INTERIOR AND WEST COAST METRO AREAS. HOWEVER...THERE COULD BE A
FEW SHOWERS THAT COULD MOVE INTO THE EAST COAST METRO AREAS THIS
AFTERNOON ON THE EASTERLY WIND FLOW FROM THE ATLANTIC WATERS. SO
WILL CONTINUE WITH THE HIGHEST POPS OVER THE INTERIOR AND WEST
COAST METRO AREAS TAPERING DOWN TO ISOLATED OVER THE EAST COAST
METRO AREAS FOR THIS AFTERNOON.

THE SHOWERS AND THUNDERSTORMS SHOULD DISSIPATE THIS EVENING OVER
SOUTH FLORIDA AS THE HEATING OF THE DAY IS LOST. SO WILL KEEP THE
CHANCE POPS FOR THE INTERIOR AND WEST COAST METRO AREAS FOR THE
EVENING HOURS. HOWEVER...THE WINDS WILL REMAIN EASTERLY TONIGHT
DUE TO HIGH PRESSURE OVER CENTRAL FLORIDA. THIS WILL ALLOW FOR A
FEW SHOWERS OVER THE ATLANTIC WATERS TO WORK INTO THE EAST COAST
METRO AREAS BEFORE DISSIPATING. SO WILL KEEP A SLIGHT CHANCE OF
POPS FOR THE EAST COAST METRO AREAS FOR TONIGHT.

THE RIDGE OF HIGH PRESSURE OVER CENTRAL FLORIDA WILL MOVE INTO
SOUTH FLORIDA ON THURSDAY...BEFORE CONTINUING TO MOVE SOUTH INTO
THE FLORIDA KEYS ON FRIDAY INTO THIS WEEKEND...AS A COLD FRONT
OVER THE TENNESSEE VALLEY MOVES SOUTH INTO NORTHERN CENTRAL
FLORIDA. THIS WILL ALLOW FOR THE STEERING FLOW OVER THE CWA TO BE
SOUTHERLY ON THURSDAY...BEFORE GOING SOUTHWEST ON FRIDAY INTO THIS
WEEKEND. SO THE FOCUS OF THE SHOWER AND THUNDERSTORM ACTIVITY
SHOULD BE AROUND LAKE OKEECHOBEE ON THURSDAY...BEFORE SHIFTING TO
THE EAST COAST METRO AREAS ON FRIDAY INTO THIS WEEKEND.

THE UPPER LEVEL LOW JUST EAST OF THE BAHAMA ISLANDS WILL ALSO MOVE
TO THE NORTHWEST TO NORTH AND AWAY FROM SOUTH FLORIDA BY FRIDAY.
HOWEVER...WITH THE UPPER LEVEL LOW CLOSE BY...THE MID TO UPPER
LEVELS OF THE ATMOSPHERE WILL BE A LITTLE BIT COOL THROUGH FRIDAY.
SO A FEW OF THE STORMS COULD BE STRONG ESPECIALLY WERE THE LAKE
AND SEA BREEZES COLLIDE ON BOTH DAYS. SO WILL MENTION THIS IN THE
EVENING HWO UPDATE.

.EXTENDED FORECAST...
THE RIDGE OF HIGH PRESSURE WILL REMAIN OVER THE FLORIDA KEYS EARLY
TO MIDDLE OF NEXT WEEK...AS THE UNUSUALLY DEEP TROUGH OF LOW
PRESSURE REMAINS OVER THE EASTERN UNITED STATES. A THE SAME
TIME...THE WEAK COLD FRONT WILL ALSO WASH OUT OVER SOUTH CENTRAL
FLORIDA OR AROUND LAKE OKEECHOBEE. THIS WILL KEEP SOUTH FLORIDA
IN A SOUTHWEST STEERING FLOW ALLOWING FOR THE HIGHEST POPS TO BE
OVER THE EAST COAST METRO AREAS EACH DAY.

&&

.MARINE...
THE WINDS WILL BE EASTERLY TONIGHT BEFORE SHIFTING SLOWLY TO A
SOUTHWEST DIRECTION BY FRIDAY...AND REMAINING THERE THROUGH THIS
WEEKEND INTO EARLY NEXT WEEK. THE SPEEDS WILL ALSO REMAIN BELOW 10
KNOTS THROUGH FRIDAY...BEFORE INCREASING TO 10 TO 15 KNOTS THIS
WEEKEND. HOWEVER...THE SEAS WILL STILL REMAIN BELOW 6 FEET THROUGH
EARLY NEXT WEEK FOR THE ATLANTIC AND GULF WATERS. THEREFORE...BOATING
SHOULD BE GOOD OUTSIDE OF THE SHOWERS AND THUNDERSTORMS REST OF
THIS WEEK INTO THIS WEEKEND.

&&

.FIRE WEATHER...
THE RELATIVE HUMIDITIES COULD FALL INTO THE 40S OVER THE EAST
COAST AREAS ON FRIDAY INTO THIS WEEKEND...BUT SHOULD REMAIN ABOVE
THE 35 PERCENT CRITICAL VALUE. SO NO PROBLEMS ARE EXPECTED AT THIS
TIME WITH THE FIRE WEATHER THROUGH THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  77  92  76  93 / 20 30 20 50
FORT LAUDERDALE  81  92  78  92 / 20 20 20 50
MIAMI            80  92  78  93 / 20 30 20 50
NAPLES           75  91  77  89 / 20 30 20 30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

LONG TERM...54/BNB
SHORT TERM/AVIATION...47/RHG
Hazardous weather outlook, Aug 6, 9:22 AM EDT, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
922 AM EDT WED AUG 6 2008

FLZ063-066>075-168-172>174-070430-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
922 AM EDT WED AUG 6 2008

...SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS...
...A FEW STORMS COULD BE STRONG, ESPECIALLY INTERIOR AND WEST...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: LIGHT EASTERLY FLOW AND LOW TIDES IN THE EARLY
MORNING WILL RESULT IN A SLIGHT RISK OF RIP CURRENTS ALONG THE
ATLANTIC COAST BEACHES TODAY, BUT MAINLY IN THE MORNING.

THUNDERSTORMS: SCATTERED MAINLY AFTERNOON THUNDERSTORMS ARE
EXPECTED TODAY, MAINLY ACROSS THE WESTERN SUBURBS OF THE EASTERN
METRO AREAS, IN THE INTERIOR AND WESTERN SECTIONS. FREQUENT LIGHTNING
STRIKES, STRONG WIND GUSTS, LOCALLY HEAVY RAINFALL AND SMALL HAIL WILL
BE THE PRIMARY CONCERNS.

WIND: WIND GUSTS OF 40 TO 45 MPH COULD BE ASSOCIATED WITH THE
STRONGEST STORMS.

HAIL: SOME OF THE STRONGEST STORMS COULD PRODUCE SMALL HAIL UP TO
DIME SIZE.

FLOODING: LOCALLY HEAVY RAINFALL IS POSSIBLE FROM TIME TO TIME
TODAY ACROSS THE INTERIOR AND WESTERN PORTIONS OF MAINLAND SOUTH
FLORIDA. LOCALIZED FLOODING IS POSSIBLE ASSOCIATED WITH PONDING
OF WATER IN POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED PRIMARILY AFTERNOON AND EVENING THUNDERSTORMS WILL BE
POSSIBLE EACH DAY THROUGH MONDAY, WITH THE HIGHEST CHANCES FOR
STORMS SHIFTING FROM THE GULF COAST TO THE ATLANTIC COAST BY THE
END OF THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER, SPOTTERS
ARE ENCOURAGED TO REPORT WIND GUSTS OF 40 MPH OR HIGHER, HAIL AND
RAINFALL AMOUNTS IN EXCESS OF 2 INCHES.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Aug 6, 4:37 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
437 PM EDT WED AUG 6 2008

FLZ069-070-075-062100-
MAINLAND MONROE FL-COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY
FL-
437 PM EDT WED AUG 6 2008

...STRONG THUNDERSTORMS AFFECTING SOUTHERN COLLIER AND NORTHERN
MAINLAND MONROE COUNTIES...

AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 5 TO 10 MILES SOUTHEAST OF
OCHOPEE. THIS CLUSTER OF STORMS WAS MOVING SOUTHWEST AT 5 TO 10 MPH.

THESE STORMS WILL AFFECT...

EVERGLADES CITY...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2606 8144 2582 8092 2563 8104 2579 8139
      2581 8138 2581 8135 2582 8135 2583 8137
      2585 8138 2584 8139 2585 8141 2587 8147
      2589 8148 2585 8150 2588 8154
TIME...MOT...LOC 2035Z 040DEG 10KT 2582 8126

70/DD

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 4:51 PM EDTSpecial Weather StatementMFLMonroe24 min

Nearby

Special Weather Statements in Florida, 2008Every special weather statement in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.